MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER; SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER; SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number 4.0 X 12MM
Medical Device Problem Codes Failure to Cycle (1142); Off-Label Use (1494)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a procedure to treat a lesion in the carina bifurcation site within the coronary artery with a shockwave c2 coronary intravascular lithotripsy (ivl) catheter.According to the report, the ivl balloon pulsed inside a pre-existing stent which is an unapproved indication and considered off-label.Accordingly, the ivl balloon had delivered 10 pulses before error 88 appeared.All the connections were rechecked and the ivl balloon was re-prepped multiple times but were unsuccessful.The procedure was completed with a cutting balloon however, the patient was reported to have developed a clot and experienced a thromboembolic event.The clot was treated with tirofiban administered intravenously.The patient was transferred to the intensive care unit (icu) and it is currently doing well.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.Based on the reported information, the ivl balloon had delivered 10 pulses before error 88 appeared.The procedure was completed with a cutting balloon however, the patient was reported to have developed a clot and experienced a thromboembolic event.The clot was treated with tirofiban administered intravenously.The cause of the clot could not be definitively determined.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.The reported device failure could not be replicated.The cause of the reported error 88 message could not be determined.All emitters showed signs of wear, indicating that they were fired as expected.There was no physical damage noted on the balloon surface.The returned device successfully delivered 20 pulses without any error messages.Per the reported information, the device was used off-label as the balloon was pulsed inside a stent and the c2 device is only indicated for use in de novo coronary arteries prior to stenting.The off-label usage cannot contribute to the reported err88 malfunction.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key18116590
Report Number3015053858-2023-00064
Device Sequence Number6874657
Product Code QMG
UDI-Device Identifier00195451000119
UDI-Public(01)00195451000119(17)240331(10)B220325B
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number4.0 X 12MM
Device Catalogue NumberC2IVL4012
Device Lot NumberB220325B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer11/08/2023
05/05/2025
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/22/2023
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014" GUIDEWIRE - UNKNOWN MANUFACTURER; 6F GUIDING CATHETER - UNKNOWN ; CUTTING BALLOON - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR
Patient SexMale